Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

What causes minor changes in an EKG?

User rating for this question
Very Good
Answered by

Infectious Diseases Specialist
Practicing since : 1973
Answered : 553 Questions
Question
I just had a EKG as a pre op for knee surgery. They said it showed minor changes. Although they said not to be concerned, they want me to get another one. Should I be concerned and what would cause the changes?
Posted Thu, 16 Jan 2014 in Hypertension and Heart Disease
 
 
Answered by Dr. Fatbardha Sejdini 54 minutes later
Brief Answer: Please refer to the following suggestions... Detailed Answer: Hi, You are saying to have high blood pressure well controlled through medications. The minor changes shown in your EKG could be related to: - low potassium levels (have you checked blood potassium recently?) - hypertensive cardiomyopathy (caused by hypertension) - ischemic heart disease If your doctors decided to have another EKG, it was to determine whether the minor changes are related to any possible heart problem or it is just functional. All the best! Dr.Bardha Feel free to ask me other questions you might have! I'd be glad to assist you further!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor